Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 137, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 11, 2002, 4:59 PM CDT. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2002, 4:59 PM CDT (21:59 UTC)
- Expired
- Jun 11, 2002, 5:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:36 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 11, 1:36 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 136 PM CDT TUE JUN 11 2002 RAIN THREAT AND TEMPERATURES ARE THE MAIN CONCERNS. ENVIRONMENT IS MOIST AND UNSTABLE SO POTENTIAL FOR LOCALLY HEAVY RAINS STILL EXISTS. WILL RETAIN THIS ASPECT IN NEW FORECAST PACKAGE. CONVECTIVE THREAT CONTINUES WITH MOIST UNSTABLE AIR IN THE AREA ALONG WITH SURFACE BOUNDARY TO ASSIST WITH FORCING THROUGH WEDSNESDAY NIGHT. SPC ALSO OUTLOOKS CWA FOR SLIGHT RISK SEVERE WEATHER THROUGH WEDNESDAY NIGHT. WILL GO DRY FROM THURSDAY ON EXCEPT HAVE INCERTED THUNDERSTORMS BACK IN THE FORECAST FOR THE WEEKEND AS NORTHWEST FLOW EVENTS COULD TRANSPIRE. ON TEMPERATURES...HAVE GONE WITH A BLEND OF LATEST GUIDANCE WITH CURRENT FORECAST TOPPED OFF WITH TREND TOWARD CONSISTENCY WITH SURROUNDING OFFICES. .TOP...NONE LWS
In the hours before
Special weather statement, Jun 11, 12:41 PM CDT, 4 hours 18 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-120000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1241 PM CDT TUE JUN 11 2002 STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. A COLD FRONT...MOVING INTO NORTH CENTRAL KANSAS THIS AFTERNOON...WILL BE THE FOCUS FOR POTENTIALLY SEVERE THUNDERSTORM DEVELOPMENT. THE INITIAL AREA OF CONCERN WILL BE NEAR THE CONCORDIA...WASHINGTON AND BELLEVILLE AREAS NEARER THE COLD FRONT...AND GENERALLY AFTER 3 PM. HOWEVER...THUNDERSTORMS THAT ROLLED THROUGH NORTHEAST KANSAS OVERNIGHT HAVE LEFT SMALL SURFACE BOUNDARIES BEHIND THAT COULD ALSO FOCUS THUNDERSTORM DEVELOPMENT THIS AFTERNOON. ONE OF THOSE BOUNDARIES RUNS FROM HIAWATHA TO MANHATTAN. WHILE THE BEST CHANCES FOR SEVERE WEATHER WILL BEGIN IN NORTH CENTRAL KANSAS LATER THIS AFTERNOON...ANY THUNDERSTORMS ACROSS NORTHEAST AND EAST CENTRAL KANSAS HAVE THE POTENTIAL TO BECOME SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT. IN ADDITION TO THE STRONG THUNDERSTORMS...LOCALLY HEAVY RAIN IS ALSO LIKELY. WITH THUNDERSTORMS MOVING OVER THE SAME AREAS...RAINFALL COULD EASILY TOTAL AT LEAST ONE TO TWO INCHES IN A SHORT PERIOD OF TIME LATER THIS AFTERNOON AND TONIGHT. FLOODING MAY BECOME A THREAT. STAY TUNED TO NOAA WEATHER RADIO OR OTHER COMMERCIAL OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:55 AM CDT | Severe Thunderstorm Warning | TOP | 50 min | |
| Jun 11, 4:02 PM CDT | Severe Thunderstorm Warning | TOP | 58 min | |
| Jun 11, 6:10 PM CDT | Severe Thunderstorm Warning | TOP | 65 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.